Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 22, NWS Nashville, TN

March 23, 2005Davidson County, Rutherford County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 23, 2005, 12:13 AM CST for Davidson County, Rutherford County, Williamson County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2005, 12:13 AM CST (06:13 UTC)
Expired
Mar 23, 2005, 12:45 AM CST
In force
32 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 35 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 230613
SVROHX
TNC037-149-187-230645-
/O.NEW.KOHX.SV.W.0022.050323T0613Z-050323T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1213 AM CST WED MAR 23 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DAVIDSON COUNTY IN TENNESSEE
  NORTHWESTERN RUTHERFORD COUNTY IN TENNESSEE
  EASTERN WILLIAMSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF FRANKLIN

* UNTIL 1245 AM CST

* AT 1209 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR FRANKLIN...AND
  MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRENTWOOD BY 1220 AM CST
  NOLENSVILLE BY 1230 AM CST
  LA VERGNE BY 1240 AM CST
  SMYRNA BY 1245 AM CST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3593 8697 3578 8685 3600 8639 3619 8654

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 10:20 PM CST, 1 hour 53 minutes earlier.

Area forecast discussion, Mar 22, 10:20 PM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1020 PM CST TUE MAR 22 2005

.DISCUSSION...
SEVERAL BANDS OF SHOWERS AND TSTMS ARE ONGOING ACROSS THE WESTERN
HALF OF THE CWA. SCATTERED STRONG STORMS ARE OCCURRING OVER
SOUTHWESTERN MIDDLE TN. MOVEMENT CONTINUES TOWARD THE EAST AT AROUND
25 MPH.

LATEST MSAS LIFTED INDEX VALUES ARE AT OR ABOVE 0C. WILL UPDATE AND
REMOVE THE WATCH FROM THE WESTERN ZONES AS THE WATCH EXPIRED AT 10
PM CST. OTHERWISE...WILL LEAVE THE CATEGORICAL POPS AND THE MENTION
OF TSTMS GOING.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Mar 22, 2:07 PM CST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
207 PM CST TUE MAR 22 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-231130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
207 PM CST TUE MAR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT
LOW PRESSURE AT THE SURFACE AND ALOFT WILL MOVE EAST ACROSS THE
REGION TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP TO OUR
WEST AND MOVE EAST OVERNIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS TONIGHT IN MIDDLE TENNESSEE...WITH LARGE HAIL
BEING THE PRIMARY THREAT FROM ANY STORMS THAT BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG LOW PRESSURE SYSTEM IS FORECAST TO MOVE EAST ACROSS THE
MIDWEST ON FRIDAY...AS A COLD FRONT ASSOCIATED WITH THE LOW MOVES
EAST ACROSS THE MID STATE. INCREASING MOISTURE AND SOME INSTABILITY
MAY BRING A SLIGHT RISK OF SEVERE WEATHER TO MAINLY THE SOUTHERN
PART OF THE MID STATE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...
BECAUSE OF THE ISOLATED NATURE OF THE EVENT...ACTIVATION OF SPOTTERS
AND EMERGENCY MANAGERS IS NOT LIKELY TONIGHT...BUT MAY BE NEEDED ON
FRIDAY.

BOYD
01

In the hours before

Special weather statement, Mar 22, 6:24 PM CST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
624 PM CST TUE MAR 22 2005

TNZ005-006-022>025-056>058-093>095-230400-
BENTON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS-LAWRENCE-LEWIS-
MONTGOMERY-PERRY-STEWART-WAYNE-
624 PM CST TUE MAR 22 2005

...SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 10 PM CST FOR
PORTIONS OF WESTERN MIDDLE TN...

IN MIDDLE TN...THE WATCH INCLUDES THE FOLLOWING COUNTIES...

BENTON...DICKSON...GILES...HICKMAN...HOUSTON...HUMPHREYS...
LAWRENCE...LEWIS...MONTGOMERY...PERRY...STEWART...WAYNE...DECATUR...
HENDERSON.

IN KY...THE WATCH INCLUDES CHRISTIAN COUNTY.

21
Special weather statement, Mar 22, 6:50 PM CST, 5 hours 23 minutes before
TNZ022-230150-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
650 PM CST TUE MAR 22 2005

...SEVERE THUNDERSTORM WATCH CONTINUES FOR THE WESTERN COUNTIES OF
MIDDLE TENNESSEE UNTIL 10 PM...

A STRONG THUNDERSTORM WILL MOVE INTO BENTON COUNTY WITHIN THE HOUR.
THIS STORM COULD PRODUCE SMALL HAIL AND STRONG GUSTY WINDS. PERSONS
IN BENTON COUNTY SHOULD KEEP AN EYE ON THE SKY AND IF THREATENING
WEATHER APPROACHES BE PREPARED TO SEEK SAFE SHELTER.

31
Special weather statement, Mar 22, 7:43 PM CST, 4 hours 30 minutes before
TNZ022>024-056-093-230245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
743 PM CST TUE MAR 22 2005

...SEVERE THUNDERSTORM WATCH CONTINUES FOR THE WESTERN COUNTIES OF
MIDDLE TENNESSEE UNTIL 10 PM...

AN AREA OF STRONG THUNDERSTORMS WILL MOVE INTO THE WESTERN COUNTIES
OF MIDDLE TENNESSEE. THESE STORMS WILL BE NEAR A ERIN...WAVERLY...
LINDEN AND WAYNESBORO LINE AROUND 9 PM.  THESE STORMS COULD PRODUCE
SMALL HAIL AND STRONG GUSTY WINDS. PERSONS IN THE AREA OF THESE
STORMS SHOULD KEEP AN EYE ON THE SKY AND IF THREATENING WEATHER
APPROACHES BE PREPARED TO SEEK SAFE SHELTER.

31
Special weather statement, Mar 22, 8:45 PM CST, 3 hours 28 minutes before
TNZ005-006-023>026-057>060-093>095-230345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
845 PM CST TUE MAR 22 2005

...SEVERE THUNDERSTORM WATCH CONTINUES FOR THE WESTERN COUNTIES OF
MIDDLE TENNESSEE UNTIL 10 PM...

AN AREA OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE OVER THE
WESTERN COUNTIES OF MIDDLE TENNESSEE. THESE STORMS WILL BE NEAR A
CLARKSVILLE...DICKSON...CENTERVILLE TO LAWRENCEBURG LINE AROUND
10 PM.  THESE STORMS COULD PRODUCE SMALL HAIL...STRONG GUSTY WINDS
AND FREQUENT DANGEROUS LIGHTNING STRIKES. PERSONS IN THE AREA OF
THESE STORMS SHOULD KEEP WEATHER ALERT AND IF THREATENING WEATHER
APPROACHES BE PREPARED TO SEEK SAFE SHELTER.

31
Local storm report, Mar 22, 10:35 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1035 PM CST TUE MAR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     HAIL             HOHENWALD               35.55N 87.56W
03/22/2005  0.50 INCH        LEWIS              TN   LAW ENFORCEMENT

            HAIL COVERING GROUND ON HWY 412 EAST

&&

JCOHEN
Special weather statement, Mar 22, 11:42 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1142 PM CST TUE MAR 22 2005

TNZ059-060-230615-
MAURY-WILLIAMSON-
1142 PM CST TUE MAR 22 2005

...STRONG STORMS MOVING THROUGH SOUTHERN WILLIAMSON AND NORTHERN
MAURY COUNTIES.

AT 1140 PM...RADAR INDICATED STRONG THUNDERSTORMS ACROSS SOUTHERN
WILLIAMSON AND NORTHERN MAURY COUNTIES. THIS LINE OF STORMS IS
MOVING TO THE EAST AT 25 MPH. SMALL HAIL AND WIND GUSTS TO 30 MPH
WILL BE POSSIBLE.

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 9:40 PM CSTSevere Thunderstorm WarningOHXLawrence, Maury65 min
Mar 22, 9:43 PM CSTSevere Thunderstorm WarningOHXLewis62 min
Mar 23, 12:45 AM CSTSevere Thunderstorm WarningOHXRutherford, Wilson30 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.